Posted by fluffy on October 29, 2003, at 10:59:40
In reply to Re: Lamictal side effects, posted by St. John on October 29, 2003, at 9:04:26
Hi St. John--
I hope you are closer to giving Lamictal a try. It is really easy to tolerate the side effects, and they go away pretty quickly.
One of the great things about Lamictal (and other mood stabilizers) is that they don't seem to cause the apathetic, non-feeling that AD's seem to cause. I've heard that in some people, Lithium or Depakote causes a "wet blanket" feeling. But I have never heard anyone on this board complaining of that from Lamictal.
Two thoughts: (all of these ideas come from things I've READ, not experienced, to take from it what you will..)
1) Have you ever tried an SSRI with Wellbutrin? This seems to be a trend that is working well with lots of unipolar folks...some of them my friends. Apparently, the SSRI's work on seratonin receptors, while the WB works on the dopamine and norepinephrine receptors, getting all of them jump started. It causes fewer side effects than Effexor, which is supposed to have a similar action on all receptors.
2) Have you tried to augment an AD with Zyprexa (an atypical antipsychotic)? Zyprexa also works on all receptors, with a "shot-gun" effect. It is supposed to be very effective on depressions, esp. when used in conjunction with an SSRI. It can be a powerful add-on, just like Lithium.
If Lamictal fails to lift your depression, then there are many options to try as far as other mood stabilizers (alone or with AD's).
Good luck St. John. Keep in touch.